New doctor stopped Levo(T4)!

So, I have visited a new doctor today and he has told me to stop taking Levo as T4+T3 combo has suppressed my TSH level.

Results: TSH- 0.21 (Range- .27 - 4.2), T3- 13.11 (Range- 2.80 - 7.10), T4- 28.48(12.0 - 22.0). He has prescribed me Carbimazole 5 mg now.

What do you think regarding that? Any kind suggestion would be so much helpful.

Thank you.

Last edited by

31 Replies

oldestnewest
  • SohanFrankyy,

    What dose Levothyroxine and T3 were you taking and did you take them before your blood test?

  • My current dose is 50 mcg T4 only. And no, I did not take any medication before my blood test.

  • SohanFrankyy,

    I checked your last post and you were taking 50mcg T4 + 6.25mcg T3 when you had those results. You were going to stop taking T3 and reduce T4 to 25mcg or 37.5mcg.

    I think you should make the reduction and retest in 6 weeks. You certainly should NOT take Carbimazole.

  • My doctor is telling me that I am suffering from Hyperthyroidism now! He was so confident and suggested that T4 is dangerous for me now.

    Thank you.

  • SohanFrankyy Hyperthyroidism means the patient has an overactive thyroid gland. You have made no mention of this in any of your posts. As both Clutter and I have suggested, from the information you have given and based on those results and the dose of thyroid meds you were on when the test was done, you are over medicated. A dose reduction is the answer to over medication not taking Carbimazole.

    Have you ever had any antibody tests done, Thyroperoxidase (TPO) or Thyroglobulin (TG)?

  • Okay. I have understood. I said the doctor everything like I posted here every single post.

    NO, I never took those tests. Are they necessary somehow to take now?

    Thank you.

  • SohanFrankyy The TPO and TG tests would tell you whether or not you have over range antibodies. If your antibodies are high that confirms autoimmune thyroiditis aka Hashimoto's disease. With Hashimoto's symptoms and test results fluctuate as and when the antibodies attack the thyroid. I just thought it might be useful to rule Hashimoto's out of the picture.

  • I will take the tests after 6 weeks with my TSH, FT3 and FT4 test.

    Thank you for all the suggestions.

  • Sorry, for the first reply regarding my dose. Actually, I have been taking 50 mcg 1 day and 25 mcg the other day to make it 35 mcg on average as SeasideSusie suggested me.

  • SohanFrankyy,

    You were overmedicated, not hyperthyroid. Reducing dose to 37.5mcg T4 and stopping T3 will probably drop FT4 and FT3 into range. I would retest thyroid when you've been on 37.5mcg for six weeks. If levels are still high then you should stop taking Levothyroxine but I'm sure you should not take Carbimazole.

  • Okay, I have understood. Could you tell me the adverse effects Carbimazole could create now if I start to take that?

    Thank you.

  • SohanFrankyy,

    Carbimazole will block production of T4 and T3 and make you hypothyroid.

  • SohanFrankyy Just to expand a little on Clutter's reply, this is from an article I found:

    "Carbimazole is an antithyroid medicine. It is used to decrease the amount of thyroid hormones produced by the thyroid gland. Carbimazole is used to reduce production of thyroid hormones when excessive amounts are being produced by an overactive thyroid gland (hyperthyroidism)."

    From what you have told us so far, you are not producing too much thyroid hormone yourself (hyperthyroidism), you appear to be taking too much synthetic thyroid hormone to give those high test results hence you are over medicated.

  • As someone who is hypo can i ask what are the symptoms of being hyper ? I have the impression of someone wizzing around like a headless chicken but is this wrong?

  • Treepie,

    Wired but tired rather than energised, I think.

    thyroiduk.org.uk/tuk/about_...

  • I see ,thanks Clutter.I know someone who says she is hyper,but not on meds and also diabetic. Thin as a rail and never stops moving about, speeds up four hours after breakfast porridge when out walking to get to lunch venue.

  • Treepie,

    Well she could be hyper. My mother and sister had Graves and were never still. The more they ate the more weight they appeared to lose.

  • Seems just the same.Never seen anyone eat so much to no effect.

  • SohanFrankyy Carbimazole is prescribed for an overactive thyroid, you don't have that do you? Does your new doctor have full understanding of your thyroid problem?

    Those results are the ones you put in your last thread. I gave you my thoughts, as did Clutter, and I am still of the same opinion. Did you reduce your dose? If you are just over medicated then a dose reduction is the answer, not Carbimazole.

  • I did reduce my dose as you have told. But there was no symptom of improvement!

    The doctor said, T3 suppressed my TSH level and now I am suffering from hyperthyroid. This was my result: TSH- 0.21 (Range- .27 - 4.2).

    Thank you.

  • Many of us have suppressed TSH if we take T3 or NDT (which contains T3). You have previously taken T3, which is probably why your TSH is suppressed.

    I have suppressed TSH, which my doc now ignores. When this happens you need to look instead at the levels of free T3 and free T4, but ignore the TSH. I think Free T3 needs to be in the top quarter of the range, but not over it. Yours is well over range so the advice here to cut back your dose is right.

    Have you had checks for vitamin & mineral levels? They are very important. If they are too low your thyroid meds won't work very efficiently.

  • Carbimazole is prescribed for over active thyroid,hyperthyroidism.you appear to be just over medicated therefor just a reduction in your meds will bring it back into range.

    Does your GP really think he is correct to prescribe carbimazole? Sounds nuts to me!

  • I have been telling him again and again about my T4 dose. He seemed like doesnt have any knowledge of T3!

  • Sounds like he has no knowledge of thyroid at all.

  • I think you are right greygoose, in fact I think he appeared in the last series of 'The Comedians ' x

  • lol

  • I got the whole picture now. I will wait for another 6 weeks and take 37.5 mcg of T4. After that I will take the tests to be confirm--whether dose reduction worked or not.

    Thank you everyone so much.

  • It seems your doctor for some reason doesn't see that reducing the dose will bring down your t4 and t3. I am pleased that you have sensibly decided to do that anyway.

  • He is a very prominent doctor in the city. I am surprised for his this decision.

  • Just because the TSH is suppressed it does not mean you are Hyperthyroid! Go by howyou feel not numbers!

  • I would ask for the Thyroid Anti-bodies to be tested NOW. If you have a positive result it could explain your results. When you have Hashimotos - you can swing from Hyper to Hypo as others have mentioned.

    The anti-bodies that need testing are - Anti-TPO and Anti-Tg

You may also like...